MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX STEALTH-MIDAS MR8; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MDT POWERED SURGICAL SOLUTIONS MIDAS REX STEALTH-MIDAS MR8; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number EM800N
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 product analysis: evaluation could not confirm the reported malfunction.Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: mr8-avs14, serial/lot #: (b)(6), udi#: (b)(4) ; product id: mr8-ava14, serial/lot #: (b)(6) , udi#: (b)(4) ; product id: mr8-avs14, serial/lot #: (b)(6), udi#: (b)(4) ; product id: mr8-ava14, serial/lot #: (b)(6) , udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during l3-l5 posterior decompression and fusion procedure, drill was glowing, could smell smoke and visibly see smoke coming from drill.It was reported that there was no injury to the patient due to the event and the procedure was extended for five minutes.The drill was wrapped in wet laps and removed from the room and the procedure was completed with backup products.Addtional information received from facility stated that the replacement drill also exhibiting overheating issues and required multiple burrs to complete the procedure.

Brand Name
MIDAS REX STEALTH-MIDAS MR8
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer (Section G)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22174198
Report Number1625507-2025-01667
Device Sequence Number13141699
Product Code HAW
UDI-Device Identifier00763000430924
UDI-Public00763000430924
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K183644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEM800N
Device Catalogue NumberEM800N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient SexUnknown